Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 92, NWS Jackson, MS

December 25, 2015Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Dec 25, 2015, 4:30 PM CST for Lowndes County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2015, 4:30 PM CST (22:30 UTC)
Expired
Dec 25, 2015, 7:30 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WGUS54 KJAN 252230
FFWJAN
MSC087-260130-
/O.NEW.KJAN.FF.W.0092.151225T2230Z-151226T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST FRI DEC 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 730 PM CST
    
* AT 429 PM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLUMBUS...COLUMBUS AFB...CALEDONIA...BENT OAK...KOLOLA SPRINGS AND
  STEENS.

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3339 8830 3339 8857 3351 8861 3353 8856
      3353 8855 3355 8853 3352 8848 3353 8847
      3354 8849 3356 8850 3356 8849 3358 8849
      3360 8847 3362 8849 3373 8826

$$

CME
1 follow-up statement
080 
WGUS74 KJAN 260004
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST FRI DEC 25 2015

MSC087-260014-
/O.CAN.KJAN.FF.W.0092.000000T0000Z-151226T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
604 PM CST FRI DEC 25 2015

...THE FLASH FLOOD WARNING FOR CENTRAL LOWNDES COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3339 8830 3339 8857 3351 8861 3353 8856
      3353 8855 3355 8853 3352 8848 3353 8847
      3354 8849 3356 8850 3356 8849 3358 8849
      3360 8847 3362 8849 3373 8826

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 3:48 PM CST, 42 minutes earlier.

Area forecast discussion, Dec 25, 3:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST FRI DEC 25 2015

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... LATEST SATELLITE
IMAGERY WAS PICKING UP A LARGE UPPER TROUGH OVER THE WESTERN
CONUS...WHICH WAS RESULTING IN DEEP SOUTH-SOUTHWESTERLY FLOW OVER
THE REGION. THE CONVECTIVE ACTIVITY WAS BEING ENHANCED BY A LOW
AMPLITUDE IMPULSE ABOUT TO EXIT THE MIDSOUTH REGION. THE DEEP
SOUTHERLY FLOW WAS BRINGING IN STRONG MOISTURE TRANSPORT IN STRONG
ISENTROPIC LIFT WITH ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF
AROUND 1.8 INCHES. THIS HAS RESULTED IN SOME FLASH FLOOD WARNINGS
ACROSS THE SOUTHWEST FOR THIS AFTERNOON. A STATIONARY FRONTAL
BOUNDARY WAS NOTED ACROSS THE DELTA REGION WITH TEMPS RANGING FROM
THE 60S NORTHWEST OF THE BOUNDARY TO THE 70S ON THE SOUTH SIDE. AREA
RADARS AT MID AFTERNOON HAD PICKED UP SOME STRONG STORMS WITH SOME
HEAVY RAINFALL. STILL HAD DEEP LAYER SHEAR, HELICITY AND SOME
INSTABILITY ACROSS THE REGION. EXPECT THE LIMITED SEVERE RISK TO
DECREASE AS WE PUSH INTO TONIGHT.

FOR TONIGHT MODELS SHOWS THE ACTIVITY TAPERING OFF AS WE MOVE INTO
AFTER MIDNIGHT. SO HAVE REDUCED POPS SOME AT THAT TIME. THERE MAY BE
SOME AREAS OF FOG THAT DEVELOP IN THE FAR SOUTH AFTER
MIDNIGHT...WHICH IS SHOWN BY SOME OF THE SHORT TERM GUIDANCE. WILL
KEEP THE FLASH FLOOD WATCH ACROSS THE NORTH UNTIL 12Z SATURDAY FOR
NOW. EXPECT THE FRONTAL BOUNDARY TO GET PUSHED BACK TO THE NORTH AS
A WARM FRONT AHEAD OF AN APPROACHING STORM SYSTEM BY EARLY SATURDAY.
THE FOG IN THE SOUTH SHOULD LIFT BY MIDMORNING. THE STORM SYSTEM
WILL BE NEAR THE FOUR CORNERS REGION ON SATURDAY. WARM MILD TEMPS
WILL CONTINUE THROUGH MOST OF THE SHORT TERM UNTIL WE GET TO SUNDAY
NIGHT WHEN LOWS WILL DIP INTO THE 50S WEST TO THE 60S EAST. AS WE
GET INTO SUNDAY AND SUNDAY NIGHT THE STORM SYSTEM TO THE WEST WILL
BE WINDING UP AS IT APPROACHES FROM THE ARKLATEX REGION. WE WILL GET
SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE ACROSS THE
ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP LAYER
MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE REGION.
MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE SOUTHERN
PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR WEST
WITH HIGH PWATS AROUND 1.9 INCHES. ONCE AGAIN WE COULD BE SOME
EFFICIENT RAINFALL RATES WITH THIS SYSTEM ESP WITH TRAINING OF CELLS
ONCE AGAIN FOR SOME FLASH FLOODING ISSUES...HOWEVER SEVERE WEATHER
WILL BE THE PRIMARY CONCERN FOR SUNDAY NIGHT INTO MONDAY. MODELS
CONTINUE TO SHOW THAT A SQUALL LINE WILL PUSH ACROSS THE REGION FOR
SUNDAY NIGHT INTO EARLY MONDAY. THE PRIMARY RISK WILL BE DAMAGING
WINDS AND SOME POSSIBLE TORNADOES. MODELS PROG A DEEPENING SURFACE
LOW PUSHING ACROSS NORTHWEST ARKANSAS ON SUNDAY NIGHT INTO EARLY
MONDAY.

.LONG TERM...MONDAY THROUGH FRIDAY...DRY SLOTTING SHOULD END MOST OF
THE SIGNIFICANT RAIN BY NOON MONDAY BUT PCPN WL REMAIN POSSIBLE
UNTIL THE CLOSED LOW MOVES A LITTLE FARTHER NORTH MONDAY EVENING.
COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA
TUESDAY. TUESDAY MORNING LOWS WILL BE BACK MAINLY IN THE 40S WITH
HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY WILL BE DRY AS THE CLOSED
LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA BUT OUR WINDS ALOFT
WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING
OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF ARE IN A LITTLE BETTER
AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH ACROSS THE CENTRAL
CONUS WEDNESDAY. THE EURO WAS A LITTLE HEAVIER WITH THE PRECIP
AMOUNTS AT MIDWEEK. THURSDAY AND FRIDAY WILL BE COOL AND DRY ACROSS
OUR REGION./17/22/

&&

.AVIATION...DISMAL FLYING CONDITIONS WILL PERSIST THROUGH THE TAF
PERIOD. IFR/MVFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON
THANKS TO LOW STRATUS AND WIDESPREAD SHRA/TSRA. THROUGH TONIGHT, THE
MAIN FOCUS OF PRECIP WILL SHIFT NORTHWARD, MOVING NORTH OF THE AREA
BY THE OVERNIGHT HOURS. HOWEVER, CIGS WILL LIKELY FALL AT MOST
SITES...WITH WIDESPREAD IFR/LIFR CONDITIONS EXPECTED LATE OVERNIGHT
THROUGH SAT MORNING. THERE MAY ALSO BE REDUCED VISBY DURING THIS
TIME FRAME. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  79  69  77 /  45  25  24  35
MERIDIAN      69  77  67  76 /  42  26  27  32
VICKSBURG     69  80  69  77 /  47  20  21  43
HATTIESBURG   69  78  68  78 /  39  30  34  36
NATCHEZ       70  80  71  77 /  42  22  22  48
GREENVILLE    66  79  68  76 /  57  26  22  69
GREENWOOD     69  79  70  76 /  59  25  22  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>039.
LA...NONE.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&

17/22/DL
Hazardous weather outlook, Dec 25, 2:35 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST FRI DEC 25 2015

ARZ074-075-LAZ007-MSZ018-019-025-026-034-262045-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TONIGHT AND SATURDAY

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS
OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER
AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ027>033-035>039-262045-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING
ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

LAZ008-009-015-016-023>026-MSZ040>064-262045-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY,
ESPECIALLY ACROSS NORTHEAST LOUISIANA AND WEST MISSISSIPPI. LOCALLY
HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE
DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

MSZ065-262045-
COVINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COVINGTON COUNTY.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ066-072>074-262045-
JONES-MARION-LAMAR-FORREST-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 25, 1:05 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CST FRI DEC 25 2015

MSZ037-251930-
ATTALA MS-
105 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ATTALA COUNTY UNTIL
130 PM CST...

AT 104 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SMYRNA...OR NEAR KOSCIUSKO...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ZAMA AROUND 115 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ETHEL AND MCCOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3298 8932 3293 8942 3293 8960 3302 8967
      3326 8932
TIME...MOT...LOC 1904Z 235DEG 31KT 3300 8954

BYB
Special weather statement, Dec 25, 1:52 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CST FRI DEC 25 2015

MSZ048-049-252015-
HINDS MS-RANKIN MS-
152 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN AND
SOUTHEASTERN HINDS COUNTIES UNTIL 215 PM CST...

AT 152 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR TERRY...OR 7 MILES NORTH OF CRYSTAL SPRINGS...MOVING NORTHEAST
AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TERRY AROUND 200 PM CST.
  JACKSON AROUND 205 PM CST.
  BYRAM AND WHITES AROUND 210 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3213 9046 3227 9032 3210 9010 3205 9022
      3205 9044
TIME...MOT...LOC 1952Z 236DEG 26KT 3210 9037

CME
Special weather statement, Dec 25, 2:35 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST FRI DEC 25 2015

MSZ036-037-042-043-252100-
ATTALA MS-HOLMES MS-MADISON MS-YAZOO MS-
235 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL YAZOO...
SOUTHWESTERN ATTALA...NORTHEASTERN MADISON AND SOUTH CENTRAL HOLMES
COUNTIES UNTIL 300 PM CST...

AT 235 PM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PICKENS TO NEAR WAY...
AND MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  NEWPORT AROUND 250 PM CST.
  PICKENS AROUND 255 PM CST.
  CAMERON AROUND 300 PM CST.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SALLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3306 8968 3275 8984 3267 9023 3285 9020
TIME...MOT...LOC 2035Z 233DEG 30KT 3290 8990 3276 9011

CME
Special weather statement, Dec 25, 3:01 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CST FRI DEC 25 2015

MSZ036-037-252130-
ATTALA MS-HOLMES MS-
301 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATTALA AND EAST
CENTRAL HOLMES COUNTIES UNTIL 330 PM CST...

AT 301 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MCMILLAN...OR NEAR DURANT...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  DURANT AROUND 305 PM CST.
  BOWLING GREEN AROUND 310 PM CST.
  POSSUMNECK AROUND 315 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST.

LAT...LON 3320 8965 3301 8984 3303 9008 3324 8993
      3324 8984 3321 8974
TIME...MOT...LOC 2101Z 214DEG 37KT 3305 8993

CME
Local storm report, Dec 25, 3:19 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     3 NW COLUMBUS           33.53N 88.44W
12/25/2015                   LOWNDES            MS   911 CALL CENTER

            DOWNED POWER LINES ON THE NORTH SIDE OF COLUMBUS

&&

DL
Special weather statement, Dec 25, 3:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST FRI DEC 25 2015

MSZ050-051-055>057-252215-
JASPER MS-SIMPSON MS-NEWTON MS-SMITH MS-SCOTT MS-
340 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NEWTON...
SOUTHEASTERN SCOTT...EAST CENTRAL SIMPSON...NORTHWESTERN JASPER AND
CENTRAL SMITH COUNTIES UNTIL 415 PM CST...

AT 340 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BURNS...OR 16 MILES SOUTH OF FOREST...MOVING NORTHEAST AT 40
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PINEVILLE AROUND 345 PM CST.
  ROBERTS AROUND 405 PM CST.
  LAWRENCE AROUND 410 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LOUIN...MONTROSE AND
SYLVARENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3188 8973 3215 8961 3238 8924 3199 8913
TIME...MOT...LOC 2140Z 241DEG 34KT 3211 8948

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 6:01 PM CSTSpecial Weather StatementJANSmith29 min
Dec 24, 6:32 PM CSTSevere Thunderstorm WarningJANClarke, Jasper58 min
Dec 24, 6:55 PM CSTSpecial Weather StatementJANJones35 min
Dec 24, 7:06 PM CSTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones3 hr
Dec 24, 7:45 PM CSTSpecial Weather StatementJANWebster30 min
Dec 24, 7:50 PM CSTSpecial Weather StatementJANLauderdale25 min
Dec 24, 8:00 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale14 min
Dec 25, 12:36 AM CSTSpecial Weather StatementJANBolivar39 min
Dec 25, 12:55 AM CSTSevere Thunderstorm WarningJANBolivar50 min
Dec 25, 6:40 AM CSTSpecial Weather StatementJANBolivar50 min
Dec 25, 7:29 AM CSTSpecial Weather StatementJANMontgomery, Webster31 min
Dec 25, 7:31 AM CSTSpecial Weather StatementJANCarroll29 min
Dec 25, 7:46 AM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery44 min
Dec 25, 7:50 AM CSTSpecial Weather StatementJANBolivar25 min
Dec 25, 8:01 AM CSTSpecial Weather StatementJANCopiah29 min
Dec 25, 8:02 AM CSTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more20 hr
Dec 25, 8:22 AM CSTSpecial Weather StatementJANCarroll23 min
Dec 25, 8:27 AM CSTSpecial Weather StatementJANTallahatchie18 min
Dec 25, 8:33 AM CSTTornado WarningJANCarroll, Montgomery42 min
Dec 25, 8:57 AM CSTFlash Flood WarningJANBolivar, Sunflower3 hr
Dec 25, 9:06 AM CSTTornado WarningJANGrenada, Montgomery, Webster24 min
Dec 25, 11:17 AM CSTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Dec 25, 11:52 AM CSTFlash Flood WarningJANClay, Webster6 hr
Dec 25, 12:12 PM CSTSpecial Weather StatementJANAttala48 min
Dec 25, 12:17 PM CSTSpecial Weather StatementJANClay43 min
Dec 25, 12:37 PM CSTAreal Flood WarningJANBolivar, Sunflower, Washington9 hr
Dec 25, 12:44 PM CSTFlash Flood WarningJANAdams, Jefferson3 hr
Dec 25, 12:49 PM CSTSpecial Weather StatementJANSmith41 min
Dec 25, 1:05 PM CSTSpecial Weather StatementJANAttala25 min
Dec 25, 1:46 PM CSTFlash Flood WarningJANClaiborne, Copiah, Jefferson3 hr
Dec 25, 1:52 PM CSTSpecial Weather StatementJANHinds23 min
Dec 25, 2:27 PM CSTFlash Flood WarningJANFranklin, Lincoln3 hr
Dec 25, 2:31 PM CSTSevere Thunderstorm WarningJANClay, Lowndes24 min
Dec 25, 2:35 PM CSTSpecial Weather StatementJANMadison25 min
Dec 25, 3:01 PM CSTSpecial Weather StatementJANHolmes29 min
Dec 25, 3:40 PM CSTSpecial Weather StatementJANSmith35 min
Dec 25, 3:40 PM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston24 min
Dec 25, 3:47 PM CSTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith43 min
Dec 25, 3:51 PM CSTTornado WarningJANJasper, Newton, Smith39 min
Dec 25, 4:27 PM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton48 min
Dec 25, 5:06 PM CSTSpecial Weather StatementJANLauderdale24 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.